Alert archive / California / Wind Advisories in 2011
Wind Advisory 10, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 24, 2011, 6:12 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 6:12 PM PST (02:12 UTC)
- Expired
- Feb 25, 2011, 12:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
929 WWUS76 KHNX 250212 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 612 PM PST THU FEB 24 2011 CAZ098-250800- /O.NEW.KHNX.WI.Y.0010.110225T0212Z-110225T0800Z/ INDIAN WELLS VALLEY- 612 PM PST THU FEB 24 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE INDIAN WELLS VALLEY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO OVER 50 MPH. * TIMING: THROUGH MIDNIGHT. * LOCATIONS INCLUDE: RIDGECREST...INYOKERN...CHINA LAKE...HIGHWAYS 14...395 AND 178. * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES DUE TO CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY WEATHER.GOV/HANFORD
1 follow-up statement
600 WWUS76 KHNX 250742 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1142 PM PST THU FEB 24 2011 CAZ098-250845- /O.EXP.KHNX.WI.Y.0010.000000T0000Z-110225T0800Z/ INDIAN WELLS VALLEY- 1142 PM PST THU FEB 24 2011 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT FOR THE INDIAN WELLS VALLEY. WINDS HAS DIMINISHED THIS EVENING HOWEVER GUSTY WINDS IN THE 20 TO 30 MPH RANGE WITH GUSTS TO OVER 40 MPH CAN BE EXPECTED THROUGHOUT THE NIGHT. $$ DUDLEY WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:49 PM PST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 24, 3:49 PM PST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 349 PM PST THU FEB 24 2011 .SYNOPSIS... UNSETTLED WEATHER WILL RETURN FRIDAY AS LOW PRESSURE DIGS SOUTHWARD INTO THE AREA...WITH LOW SNOW LEVELS INTO THE WEEKEND. SNOW COULD FALL IN THE FOOTHILLS BY FRIDAY NIGHT AS THE LOW BRINGS COLDER AIR INTO THE REGION. THERE MAY EVEN BE A FEW FLURRIES IN THE VALLEY DURING THE EARLY MORNING HOURS SATURDAY. && .DISCUSSION... AREAS OF PRECIP AHEAD OF THE LOW PRESSURE SYSTEM DROPPING SOUTH ALONG THE PACIFIC NORTHWEST COAST ARE APPROACHING NORTHERN PORTIONS OF THE DISTRICT WITH AREAS OF CLOUDINESS OVER MUCH OF THE AREA EXCLUDING THE DESERT ZONES. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE PRECIPITATION SPREADING SOUTHWARD ACROSS THE REGION AS THE LOW PRESSURE SYSTEM DROPS SOUTH ALONG THE WEST COAST. THIS COLD STORM IS NOT PACKING A DEEP MOISTURE TAP BUT SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED ABOVE THE SNOW LEVEL...WHICH WILL DROP QUITE LOW AS THE COLDER AIR MOVES IN BY SATURDAY. A WINTER STORM WARNING REMAINS IN EFFECT FOR THE SIERRA ZONES BEGINNING LATE TONIGHT THROUGH TOMORROW MORNING AS THE SYSTEM MOVES THROUGH THE REGION. AS SNOW LEVELS FALL FRIDAY EVENING INTO SATURDAY...SIERRA FOOTHILL LOCATIONS WILL BE IMPACTED AND A WINTER STORM WARNING HAS BEEN ISSUED FOR THERE. SOME OF THE HIGHER ELEVATIONS ALONG THE WEST SIDE OF THE VALLEY WILL ALSO SEE SOME SNOW DURING THAT PERIOD AND A WINTER WEATHER ADVISORY WILL BE IN EFFECT THERE. AS THE STORM CONTINUES TO PUSH SOUTHWARD...BY LATER FRIDAY SNOW WILL BEGIN TO AFFECT THE MOUNTAINS OF KERN COUNTY AND A WINTER STORM WARNING WILL BE IN EFFECT THERE THROUGH SATURDAY MORNING. AS SOME SNOW IS EXPECTED TO MAKE IT TO THE DESERT FLOOR BEGINNING EARLY SATURDAY...A WINTER WEATHER ADVISORY WILL BE IN EFFECT THERE. WITH THE COLD AIR IN PLACE SATURDAY...SOME SNOWFLAKES MIXED IN WITH THE RAIN SHOWERS CAN NOT BE RULED OUT IN THE SAN JOAQUIN VALLEY. AS THE CLOUDS AND PRECIP TAPER OFF BY SATURDAY NIGHT...THE COLD AIRMASS WILL ALSO LEAD TO SOME FROSTY CONDITIONS IN THE SAN JOAQUIN VALLEY BY EARLY SUNDAY MORNING. SUNDAY WILL BRING DRY AND MILDER CONDITIONS BEHIND THE DEPARTING STORM SYSTEM...WITH TEMPERATURES CLIMBING TO JUST A TAD BELOW CLIMO BY MIDWEEK. ANOTHER APPROACHING TROUGH IS THEN EXPECTED TO PASS MAINLY NORTH OF OUR AREA...RETURNING SLIGHT CHANCES FOR PRECIP TO THE NORTHERN HALF OF THE DISTRICT. && .AVIATION...VFR INITIALLY ACROSS THE CENTRAL CA INTERIOR WITH AREAS OF IFR IN CLOUDS/PRECIP WITH MTN OBSCURATIONS SPREADING SOUTH ALONG THE SIERRA NEVADA...AND AREAS OF MVFR -RA SPREADING SOUTH ACROSS THE SAN JOAQUIN VALLEY THROUGH 12Z FRIDAY AND CONTINUING THROUGH 00Z SATURDAY. DESERT AREAS WILL REMAIN VFR THROUGH 00Z SATURDAY. && .AIR QUALITY ISSUES... NONE && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 10 AM PST SATURDAY CAZ096-097. WINTER STORM WARNING FROM 1 PM FRIDAY TO 10 AM PST SATURDAY ABOVE 1500 FEET FOR THE CAZ093>095. WINTER WEATHER ADVISORY FROM 1 PM FRIDAY TO 10 AM PST SATURDAY ABOVE 1500 FEET FOR THE CAZ089-091. WINTER WEATHER ADVISORY FROM MIDNIGHT FRIDAY NIGHT TO 4 PM PST SATURDAY CAZ098-099. && PUBLIC...JEB AVN/FW...MENDENHALL SYNOPSIS...PJ WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 24, 3:59 PM PST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 359 PM PST THU FEB 24 2011 CAZ096-097-251300- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 359 PM PST THU FEB 24 2011 ...COLD WINTER STORM APPROACHING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER STORM WARNING IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. FOR MORE INFORMATION...PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINTER STORM WARNING WILL REMAIN IN EFFECT UNTIL SATURDAY MORNING. FOR MORE INFORMATION...PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ095-251300- KERN COUNTY MOUNTAINS- 359 PM PST THU FEB 24 2011 ...COLD WINTER STORM APPROACHING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINTER STORM WARNING IN EFFECT FROM 1 PM FRIDAY TO 10 AM PST SATURDAY ABOVE 1500 FEET. FOR MORE INFORMATION...PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ093-094-251300- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 359 PM PST THU FEB 24 2011 ...COLD WINTER STORM APPROACHING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINTER STORM WARNING IN EFFECT FROM 1 PM FRIDAY TO 10 AM PST SATURDAY ABOVE 1500 FEET. FOR MORE INFORMATION...PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ098-099-251300- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 359 PM PST THU FEB 24 2011 ...COLD WINTER STORM APPROACHING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERTS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 4 PM PST SATURDAY. FOR MORE INFORMATION...PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ089-091-251300- WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 359 PM PST THU FEB 24 2011 ...COLD WINTER STORM APPROACHING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 10 AM PST SATURDAY ABOVE 1500 FEET. FOR MORE INFORMATION...PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX. ELEVATIONS BELOW 1500 FEET MAY SEE SHOWERS MIXED WITH SNOW LATE FRIDAY NIGHT AND ON SATURDAY. BUT SNOW IS NOT EXPECTED TO STICK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ090-092-251300- EAST CENTRAL SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 359 PM PST THU FEB 24 2011 ...COLD WINTER STORM APPROACHING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST SIDE OF THE SAN JOAQUIN VALLEY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS MAY BE MIXED WITH SNOW LATE FRIDAY NIGHT AND ON SATURDAY. BUT SNOW IS NOT EXPECTED TO STICK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:22 PM PST | Winter Weather Advisory | HNX | 40 hr | |
| Feb 25, 3:01 PM PST | Freeze Watch | HNX | 12 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.